# SDR CA970206010

- Difficulty date: December 18, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Beech 100BEECH
- Engine: Pwa PT6A28
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Duct
- Condition: Cracked
- Location: Ski Jump
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PIECE OF SKI JUMP BROKE OFF AND CAME IN CONTACT WITH THE POWER TURBINE. DEFECT FOUND DURING A ROUTINE NOZZLE CHANGE. POWER SECTION SENT FOR REPAIR, THE EXHAUST DUCT WAS FOUND WITH A FAILED SKI JUMP AND INNER SECTION. THE FAILED MATERIAL FROM THE EXHAUST DUCT MOVED UP INTO THE PATH OF THE POWER TURBINE. THIS MATERIAL IMPACTED AND RUBBED ALL THE POWER TURBINE BLADES AND CAUSED THE INSULATION BLANKET TO BE TORN APART. FAILURE OF THE SKI JUMP AREA OF THE EXHAUST DUCT MAY BE DUE TO THE PROPAGATION OF A CRACK IN THIS SECTION OR ROTATION OF THE #3 BEARING COVER INSIDE THE INNER CONE AREA OF THE EXHAUST DUCT. SB 1430 WAS EMBODIED WHICH INCORPORATES AN INTEGRAL #3 BEARING COVER WITH THE INNER SECTION OF THE EXHAUS
